Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 18, NWS Reno, NV

October 26, 20095 counties in Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at Oct 26, 2009, 3:03 AM PDT for 5 counties in Nevada; Mono County, California. It took effect at Oct 26, 2009, 6:00 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2009, 3:03 AM PDT (10:03 UTC)
In effect from
Oct 26, 2009, 6:00 PM PDT
Expired
Oct 27, 2009, 2:53 PM PDT
In force
21 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2009-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2009-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3327 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 261003
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
303 AM PDT MON OCT 26 2009

CAZ073-NVZ001-262300-
/O.NEW.KREV.WI.Y.0018.091027T0600Z-091028T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
303 AM PDT MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY. 

* TIMING: AN INTENSE COLD FRONT WILL DROP THROUGH THE REGION LATE
  TONIGHT. THIS WILL BRING PERIODS OF STRONG WINDS TONIGHT AND
  AGAIN TUESDAY AND TUESDAY EVENING.

* WINDS: AHEAD OF THE FRONT TONIGHT SOUTHWEST WINDS GUSTING TO 55
  MPH ARE FORECAST WITH HIGHER GUSTS POSSIBLE IN WIND PRONE AREAS.
  BEHIND THE FRONT ON TUESDAY AND TUESDAY EVENING WINDS WILL
  SWITCH TO THE NORTH WITH GUSTS TO 55 MPH EXPECTED. HIGH SIERRA
  RIDGES WILL SEE GUSTS EXCEEDING 100 MPH.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS
  DURING THE ADVISORY PERIOD. AREAS OF BLOWING DUST ARE ALSO
  POSSIBLE. ROUTES IMPACTED INCLUDE HIGHWAY 395 THROUGH MONO
  COUNTY...AND HIGHWAY 95 FROM SCHURZ TO TONOPAH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-262300-
/O.EXB.KREV.LW.Y.0055.091027T0000Z-091028T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
303 AM PDT MON OCT 26 2009

...LAKE WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM
PDT TUESDAY FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM
PDT TUESDAY FOR PYRAMID LAKE.

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH BY LATE AFTERNOON
  CONTINUING THROUGH TONIGHT. WINDS WILL BECOME NORTH TUESDAY
  AFTER A STRONG COLD FRONT PASSES WITH GUSTS TO 40 MPH LIKELY.

* WAVE HEIGHTS: 3 TO 4 FEET...LOCALLY HIGHER ON THE DOWNWIND
  SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-262300-
/O.EXT.KREV.LW.Y.0055.091026T1900Z-091028T1200Z/
GREATER LAKE TAHOE AREA-
303 AM PDT MON OCT 26 2009

...LAKE WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT
WEDNESDAY FOR LAKE TAHOE...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 5 AM
PDT WEDNESDAY FOR LAKE TAHOE.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH THIS
  AFTERNOON CONTINUING TONIGHT. WINDS WILL BECOME NORTH TO
  NORTHEAST TUESDAY AT AFTER A COLD FRONT PASSES THROUGH THE AREA.
  GUSTS TO 40 MPH ARE EXPECTED TUESDAY THROUGH TUESDAY NIGHT.

* WAVE HEIGHTS: 3 TO 4 FEET...WITH 5 FOOT WAVES ON THE DOWNWIND
  SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE. THE SOUTH AND WEST SHORES
  OF LAKE TAHOE COULD SEE HIGH WAVES DUE TO THE NORTH AND
  NORTHEAST WINDS TUESDAY AND TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$
CS

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 262153
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT MON OCT 26 2009

NVZ003-271300-
/O.EXB.KREV.WI.Y.0018.091027T0100Z-091027T1300Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
253 PM PDT MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT TUESDAY. 

* TIMING: AN INTENSE COLD FRONT WILL DROP THROUGH THE REGION
  TONIGHT WITH PERIODS OF STRONG WIND THROUGH TUESDAY MORNING.

* WINDS: WINDS TONIGHT WILL BE WEST 20 TO 35 MPH WITH GUSTS TO 50
  MPH AND HIGHER GUSTS POSSIBLE IN WIND PRONE AREAS. BEHIND THE
  FRONT ON TUESDAY...WINDS WILL SWITCH TO THE NORTH AT 20 TO 30
  MPH WITH GUSTS TO 45 MPH.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS
  DURING THE ADVISORY PERIOD...ESPECIALLY ON HIGHWAY 395 THROUGH
  THE WASHOE AND CARSON VALLEYS. AREAS OF BLOWING DUST ARE ALSO
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-NVZ001-271300-
/O.CON.KREV.WI.Y.0018.091027T0600Z-091028T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
253 PM PDT MON OCT 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT TUESDAY. 

* TIMING: AN INTENSE COLD FRONT WILL DROP THROUGH THE REGION LATE
  TONIGHT. THIS WILL BRING PERIODS OF STRONG WIND LATE TONIGHT
  THROUGH TUESDAY EVENING.

* WINDS: WINDS TONIGHT WILL BE WEST 20 TO 35 MPH WITH GUSTS TO 55
  MPH AND HIGHER GUSTS POSSIBLE IN WIND PRONE AREAS. BEHIND THE
  FRONT ON TUESDAY...WINDS WILL SWITCH TO THE NORTH 20 TO 35 MPH
  WITH GUSTS TO 45 MPH. HIGH SIERRA RIDGES WILL SEE GUSTS NEAR
  100 MPH.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS
  DURING THE ADVISORY PERIOD. AREAS OF BLOWING DUST ARE ALSO
  POSSIBLE. ROUTES IMPACTED INCLUDE HIGHWAY 395 THROUGH MONO
  COUNTY...AND HIGHWAY 95 FROM SCHURZ TO TONOPAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-271300-
/O.CON.KREV.LW.Y.0055.000000T0000Z-091028T1200Z/
GREATER LAKE TAHOE AREA-
253 PM PDT MON OCT 26 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH STARTING LATER
  THIS EVENING. WINDS WILL BECOME NORTH TO NORTHEAST TUESDAY AFTER
  A COLD FRONT PASSES THROUGH THE AREA. GUSTS TO 40 MPH WILL
  CONTINUE THROUGH TUESDAY NIGHT.

* WAVE HEIGHTS: 3 TO 4 FEET...WITH 5 FOOT WAVES ON THE DOWNWIND
  SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE. THE SOUTH AND WEST SHORES
  COULD SEE HIGH WAVES TUESDAY AND TUESDAY NIGHT DUE TO THE NORTH
  AND NORTHEAST WIND DIRECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-271300-
/O.CON.KREV.LW.Y.0055.091027T0000Z-091028T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
253 PM PDT MON OCT 26 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 8 PM PDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 8 PM PDT TUESDAY. 

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH STARTING LATER
  THIS EVENING. WINDS WILL BECOME NORTH TUESDAY AFTER A STRONG
  COLD FRONT PASSES WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET...LOCALLY HIGHER ON THE DOWNWIND
  SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 271004
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
304 AM PDT TUE OCT 27 2009

NVZ003-271115-
/O.CAN.KREV.WI.Y.0018.000000T0000Z-091027T1300Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
304 AM PDT TUE OCT 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY FOR THE SIERRA FRONT. A STRONG COLD FRONT MOVED THROUGH
THE AREA EARLIER THIS MORNING PRODUCING WIND GUSTS TO 50 MPH ALONG
WITH AREAS OF BLOWING DUST. WINDS WILL SUBSIDE FOR A PERIOD THIS
MORNING BEFORE PICKING BACK UP THIS AFTERNOON WITH GUSTS TO 40 MPH
EXPECTED.

$$

CAZ073-NVZ001-272315-
/O.CON.KREV.WI.Y.0018.000000T0000Z-091028T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
304 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: AN INTENSE COLD FRONT WILL MOVE ACROSS THE AREA THIS
  MORNING. THIS WILL BRING PERIODS OF STRONG WIND THROUGH THIS
  EVENING.

* WINDS: WINDS EARLY THIS MORNING WILL BE WEST 20 TO 35 MPH WITH
  GUSTS TO 55 MPH. HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS
  SUCH AS ALONG HIGHWAY 395 AND NEAR MAMMOTH MOUNTAIN. BEHIND THE
  FRONT THIS AFTERNOON...WINDS WILL SWITCH TO THE NORTH 20 TO 35
  MPH WITH GUSTS TO 45 MPH. HIGH SIERRA RIDGES WILL SEE GUSTS NEAR
  100 MPH.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS
  DURING THE ADVISORY PERIOD. AREAS OF BLOWING DUST ARE ALSO
  POSSIBLE. ROUTES IMPACTED INCLUDE HIGHWAY 395 THROUGH MONO
  COUNTY...AND HIGHWAY 95 FROM SCHURZ TO TONOPAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-272315-
/O.CON.KREV.LW.Y.0055.000000T0000Z-091028T1200Z/
GREATER LAKE TAHOE AREA-
304 AM PDT TUE OCT 27 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY FOR LAKE TAHOE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY
FOR LAKE TAHOE.

* WINDS: NORTH WINDS WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH
  EARLY WEDNESDAY MORNING.

* WAVE HEIGHTS: 3 TO 4 FEET...WITH 5 FOOT WAVES ON THE DOWNWIND
  SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE. THE SOUTH AND WEST SHORES
  COULD SEE HIGH WAVES TODAY AND TONIGHT DUE TO THE NORTH AND
  NORTHEAST WIND DIRECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-272315-
/O.CON.KREV.LW.Y.0055.000000T0000Z-091028T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
304 AM PDT TUE OCT 27 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE.

* WINDS: NORTH WINDS WITH GUSTS TO 40 MPH ARE EXPECTED MUCH OF
  TODAY THROUGH THIS EVENING.

* WAVE HEIGHTS: 3 TO 4 FEET...LOCALLY HIGHER ON THE DOWNWIND
  SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$
CS

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 271600
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
900 AM PDT TUE OCT 27 2009

CAZ073-NVZ001-280000-
/O.CON.KREV.WI.Y.0018.000000T0000Z-091028T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
900 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* A COLD FRONT HAS MOVED SOUTH OF THE AREA. WINDS HAVE DECREASED
  OVER THE LOWER ELEVATIONS...BUT SHOULD INCREASE THIS AFTERNOON.

* NORTH WINDS OF 15 TO 25 MPH WILL INCREASE TO 20 TO 35 MPH WITH
  GUSTS TO 55 MPH. HIGHER GUSTS ARE POSSIBLE IN NORTH-SOUTH
  CANYONS AND VALLEYS ALONG HIGHWAYS 6...95 AND 395. SIERRA RIDGES
  WILL CONTINUE TO GUST AT 80 TO 100 MPH.

* TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS DURING THE
  ADVISORY PERIOD. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. ROUTES
  IMPACTED INCLUDE HIGHWAY 395 THROUGH MONO COUNTY...AND HIGHWAY
  95 FROM SCHURZ TO TONOPAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-280000-
/O.CON.KREV.LW.Y.0055.000000T0000Z-091028T1200Z/
GREATER LAKE TAHOE AREA-
900 AM PDT TUE OCT 27 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. 

* NORTH WINDS OF 10 TO 20 MPH WILL INCREASE TO 15 TO 25 MPH WITH
  GUSTS TO 40 MPH THIS AFTERNOON. WINDS ARE FORECAST TO SHIFT
  TONIGHT TO THE NORTHEAST AND EAST AT 20 TO 30 MPH WITH GUSTS TO
  40 MPH.

* WAVE HEIGHTS OF 2 TO 4 FEET...WITH WAVE UP TO 5 FEET ON THE
  SOUTH AND WEST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE WEDNESDAY.

* THE SOUTH AND WEST SHORES COULD SEE HIGH WAVES LATER TODAY AND
  TONIGHT. SMALL BOATS IN DOCK OR TIED TO MOORINGS MAY CAPSIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-280000-
/O.CON.KREV.LW.Y.0055.000000T0000Z-091028T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
900 AM PDT TUE OCT 27 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* NORTH WINDS AT 10 TO 15 MPH WILL INCREASE TO 15 TO 25 MPH WITH
  GUSTS TO 40 MPH THIS AFTERNOON.

* WAVE HEIGHTS WILL REMAIN AT 3 TO 4 FEET...WITH POTENTIAL FOR
  HIGHER WAVES NEAR THE SOUTHERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO

BRONG
000 
WWUS75 KREV 272153
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT TUE OCT 27 2009

CAZ073-NVZ001-272300-
/O.CAN.KREV.WI.Y.0018.000000T0000Z-091028T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
253 PM PDT TUE OCT 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

NORTH WINDS OF 15 TO 25 MPH WILL AFFECT MONO AND MINERAL COUNTIES
TONIGHT. GUSTS TO 40 MPH ARE POSSIBLE FOR AREAS SOUTH OF MAMMOTH
LAKES AND BENTON IN MONO COUNTY...AND AREAS SOUTH OF HAWTHORNE IN
MINERAL COUNTY.

$$

NVZ004-272300-
/O.CAN.KREV.LW.Y.0055.000000T0000Z-091028T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
253 PM PDT TUE OCT 27 2009

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. 

WINDS HAVE REMAINED LIGHT MOST OF TODAY ON PYRAMID LAKE. NORTH
WINDS MAY INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH LATE THIS
AFTERNOON...BUT WILL DECREASE AFTER SUNSET.

$$

CAZ072-NVZ002-280600-
/O.CON.KREV.LW.Y.0055.000000T0000Z-091028T1200Z/
GREATER LAKE TAHOE AREA-
253 PM PDT TUE OCT 27 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. 

* NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
  INTO THIS EVENING. WINDS ARE FORECAST TO SHIFT TONIGHT TO THE
  NORTHEAST AND EAST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS OF 2 TO 4 FEET...WITH WAVE UP TO 5 FEET ON THE
  SOUTH AND WEST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE WEDNESDAY.

* THE SOUTH AND WEST SHORES COULD SEE HIGH WAVES TONIGHT. SMALL
  BOATS TIED TO NEAR SHORE MOORINGS MAY CAPSIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Oct 26, 1:58 AM PDT, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 26, 1:58 AM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
158 AM PDT MON OCT 26 2009

.SHORT TERM...

150KT JET STREAK CENTERED 1200 W OF PDX FCST TO INTENSIFY AS IT DIGS
SOUTHWARD OVER THE WRN CONUS TUE/WED. THIS WILL BRING A STRONG COLD
FRONT THRU THE REGION LATE TNGT WITH 700MB TEMPS DROPPING TO NEAR
-14C BY WED. 700MB TEMPERATURE ANOMALIES TO -2.5 STD DEV BY
12Z/WED...CHILLY. HIGH CONFIDENCE IN WIND/PRECIP FCSTS, THOUGH THERE
IS SOME SPREAD IN TIMING OF FROPA PER SREF.

INCREASING WESTERLY MTN TOP FLOW COUPLED WITH TIGHTENING MSLP
GRADIENT WILL HELP CRANK UP WINDS THIS AFTN INTO TNGT AHEAD OF THE
FRONT. COULD APPROACH WIND ADV CONDITIONS ALONG/N I-80, BUT MOST
SERIOUS PRE-FRONTAL WIND THREAT APPEARS TO BE S OF US-50 WHERE MTN
WAVE MAY DEVELOP IN MONO CO TNGT. INTENSE FRONTOGENESIS COUPLED WITH
MODEST INSTABILITY (MUCAPE 50-100) SHOULD PRODUCE A BAND OF
SHRA/SHSN WITH FRONT TNGT. SNOW LEVELS WILL PLUMMET TO VALLEY FLOORS
WITH FROPA. COULD SEE SOME LGT SN ACCUMS IN RNO/CC AREAS 9-15Z/TUE
WHICH COULD IMPACT MORNING DRIVE, BUT BEST ACCUMS SHOULD REMAIN
ABOVE 5500 FT.

POST-FRONTAL AIRMASS WHILE SIGNIFICANTLY COLDER WILL ALSO CONTINUE
TO BE WINDY. VERY IMPRESSIVE MSLP GRADIENT NORTH OF 987MB LOW OVER
AZ/NM WILL PRODUCE STRONG WIND GUSTS TUE/TUE NGT. NE RIDGE WINDS
EXCEEDING 90-110 MPH LIKELY ESPECIALLY TUE NGT/WED AM AS JET STREAK
PASSES OVERHEAD COUPLED WITH AN SIGNIFICANT TROPOPAUSE FOLD (DOWN TO
700MB). WOULD NOT WANT TO FLY THRU THIS FEATURE GIVEN POTENTIAL
FOR EXTREME TURB WE COULD SEE A NE WIND EVENT AT TAHOE TUE NGT INTO
WED GIVEN THE FLOW PATTERN.

GOOD POTENTIAL FOR LAKE EFFECT SNOW BANDS OFF OF PYRAMID AND TAHOE
TUE/TUE NGT GIVEN HOW COLD THE AIRMASS IS. MODIS SSTS FROM SUNDAY
SHOW LAKE SFC TEMPS OF 55F...SO LAPSE RATES WILL BE STEEP. ALSO,
MODELS ARE ALL BEGINNING TO SHOW A SECONDARY STREAK OF PRECIP TUE
NGT DROPPING SWD ACROSS THE CWA IN ASSOCIATION WITH JET EXIT REGION
ASCENT AND WEAK CONDITIONAL INSTABILITY. GIVEN VERY COLD 700MB TEMPS
AND HIGH SN RATIOS, WE COULD SEE A PERIOD OF +SN FROM RNO/TAHOE DOWN
INTO MONO CO IF THIS FEATURE PANS OUT. HAVE INCREASED POPS TO LIKELY
FOR UPSLOPE FAVORED AREAS TUES NGT. CS

.LONG TERM...

FEW CHANGES WERE MADE THIS MORNING AS MODELS WERE IN GENERAL
AGREEMENT WITH THE LARGE SCALE FLOW BUT STILL HAVING DIFFICULTY
NARROWING A SOLUTION WITH REGARD TO THE FINER DETAILS. UPR LOW IS
SITUATED NR THE FOUR CORNERS RGN AT BEGINNING OF PD AND BEGINS TO
LIFT OUT AS STRONG WESTERLIES UNDERCUT AK RDG AND GIVE UPR LOW
(KICKER SYSTEM) NR BRITISH COLUMBIA COAST A NUDGE. A NEARLY ZNL FLOW
IS INDICATED OVER THE WEEKEND AS MAIN BELT OF JET STREAM WINDS
(DYNAMICS) AND DEEP MOISTURE AFFECT THE PACNW AND STAY MOSTLY NORTH
OF AREA. MODELS VARY LATE IN PD WITH AMOUNT OF AMPLIFICATION
UPSTREAM OVER THE ERN PAC AND THIS IN TURN AFFECTS HOW MUCH RIDGING
WL TAKE PLACE OVR OUR AREA. A BLEND OF SOLNS WAS BORROWED AGAIN THIS
MRNG WHICH REPRESENTS PERSISTENCE IN THE FCST AND SLIGHTLY LESS
RIDGING THAN INDICATED IN THE DETERMINISTIC RUN OF THE GFS. A COLD
DRY START THU WL BE FOLLOWED BY A MODEST WARMUP INTO THE WEEKEND
WITH SOME LIGHT PCPN POSSIBLE IN WARM ADVECTION PATTERN/NR SRN
EXTENT OF DYNAMICS WHICH WOULD HAVE MOST PROBABLE IMPACT ON THE NRN
ZNS. SLGT CHC-CHC POPS WERE MAINTAINED THRU ENTIRE FCST NRN ZNS
WHILE SLGT CHC SRN AREAS WAS TAPERED TO NO WEATHER MENTION BY SUN.
THERE WL BE PDS OF CONSIDERABLE CLOUD COVER ESPECIALLY NRN HALF OF
RGN. HOHMANN

&&

.AVIATION...

AN INTENSE CDFNT WL ORGANIZE AND PUSH SWD THRU OREGON TDY AND THEN
ADVANCE ACRS THE SIERRA AND WRN NV TNGT. WINDS ALOFT AND SFC
GRADIENTS WL INCR MOST NOTICEABLY THIS AFTN WITH GUSTS ON THE RIDGES
APPROACHING 80KT BY 27/00Z. SFC WND WL BEGIN TO RESPOND MAINLY AFT
20Z WITH GUSTS AOB 30KT. THE GUSTY WINDS WL CONT OVRNGT AS MIXING
REMAINS STRONG IN ADVANCE OF AND VCNTY OF CDFNT. WINDS WL SWITCH TO
THE NORTH AND REMAIN QUITE GUSTY ALG THE I-80 CORRIDOR 27/09Z-11Z.

FOR AVIATION INTERESTS ALG THE ERN SIERRA FM KRNO-KBIH...INCRG RDG
WINDS AND SOUNDING PROFILES SUPPORT MT WAVES WITH SOME POTENTIAL FOR
STRONG WIND GUSTS TO REACH THE SFC...ESPECIALLY AHD OF CDFNT
27/08Z-14Z. AS TROPOPAUSE FOLD REACHES THE AREA LATE TUE-TUE NGT...
INCREASING WND GRADIENT/TURBULENCE IS LIKELY TO AFFECT FLIGHTS ACRS
THE SIERRA.

RAIN/SNOW SHOWERS WL ACCOMPANY UNUSUALLY STRONG FRONT WITH SOME
LIGHT SNOW ACCUMULATIONS POSSIBLE MAINLY ABV 5500 FT AS TEMPS AT
LOWER ELEVATIONS WL INIT BE TOO WARM FOR ANY BRIEF PD OF SNOW TO
ACCUMULATE. SECONDARY SYSTEM WL DIVE SWD ALG ERN SIERRA TUE NGT AND
HAS A BETTER POTENTIAL TO PRODUCE ACCUMULATING SNOW WITH COLD
AIRMASS IN PLACE. AT THIS TIME THE BEST SNOWFALL POTENTIAL APPEARS
TO BE SOUTH OF AREA TAF SITES...AFFECTING LOCAL AIRPORTS FROM MINDEN
SWD TO KMMH. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 8 PM PDT TUESDAY
     FOR NVZ004.

     WIND ADVISORY FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY FOR
     NVZ001.

     LAKE WIND ADVISORY FROM NOON TODAY TO 5 AM PDT WEDNESDAY FOR
     NVZ002.

CA...WIND ADVISORY FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY FOR
     CAZ073.

     LAKE WIND ADVISORY FROM NOON TODAY TO 5 AM PDT WEDNESDAY FOR
     CAZ072.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Oct 26, 3:02 AM PDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
302 AM PDT MON OCT 26 2009

CAZ070>073-NVZ001>005-262300-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...
MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...
GARDNERVILLE...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY...EMPIRE...GERLACH
302 AM PDT MON OCT 26 2009

...STRONG COLD FRONT TO IMPACT THE REGION TONIGHT THROUGH TUESDAY...

AN AREA OF LOW PRESSURE MOVING THROUGH WESTERN CANADA COUPLED WITH
A POWERFUL JET STREAM ALOFT WILL HELP PUSH A STRONG COLD FRONT
THROUGH THE REGION TONIGHT AND EARLY TUESDAY. GUSTY WINDS, RAIN
AND SNOW SHOWERS, AND DRAMATICALLY COLDER TEMPERATURES ARE
EXPECTED. THE IMPACTS ARE SUMMARIZED BELOW:

* WIND: GUSTY WEST TO SOUTHWEST WINDS TO 40 MPH ARE EXPECTED
  STARTING THIS AFTERNOON AND CONTINUING TONIGHT. WINDS WILL
  SWITCH TO THE NORTH EARLY TUESDAY MORNING AS THE FRONT PASSES
  AND REMAIN GUSTY THROUGHOUT THE DAY. STRONGER WINDS ARE LIKELY
  IN MONO AND MINERAL COUNTIES WHERE WIND ADVISORIES HAVE BEEN
  POSTED. HIGH PROFILE VEHICLES TRAVELING THROUGH THE SIERRA AND
  WESTERN NEVADA WILL BE NEGATIVELY IMPACTED BY THESE WINDS. IN
  ADDITION...BLOWING DUST WILL IMPAIR VISIBILITY FOR A TIME OVER
  WESTERN NEVADA...ESPECIALLY AREAS NEAR I-80 AND HIGHWAY 50 OVER
  THE BASIN AND RANGE EXTENDING SOUTHWARD ALONG HIGHWAY 95 TO
  WALKER LAKE. SIERRA RIDGES WILL LIKELY GUST OVER 100 MPH DURING
  THIS PERIOD.

* PRECIPITATION: RAIN AND SNOW SHOWERS ARE EXPECTED ALONG THE
  COLD FRONT MONDAY NIGHT INTO TUESDAY. SNOW LEVELS WILL RANGE
  FROM 5000 FEET NORTH OF SUSANVILLE TO 9000 FEET OVER MONO
  COUNTY. THESE WILL FALL QUICKLY TO NEAR VALLEY FLOORS AND LAKE
  TAHOE LEVEL BY TUESDAY MORNING. DUE TO THE INITIAL WARM
  CONDITIONS AND QUICK MOVEMENT OF THE COLD FRONT...SNOW
  ACCUMULATIONS WILL BE LIMITED. AS THE COLDER AIR SPREADS AND
  OVERTAKES THE ENTIRE AREA TUESDAY AND TUESDAY NIGHT...THE
  POTENTIAL EXISTS FOR A NARROW BAND OF LAKE EFFECT SNOW SOUTH OF
  PYRAMID LAKE. IN ADDITION...A SECONDARY DISTURBANCE MAY INCREASE
  SNOW SHOWER DEVELOPMENT TUESDAY NIGHT...MAINLY SOUTH OF HIGHWAY
  50. THIS COULD RESULT IN A MORE WIDESPREAD AREA OF SNOWFALL
  ACCUMULATION AND POTENTIAL TRAVEL ISSUES ALONG THE EASTERN
  SIERRA. ANYONE PLANNING TRAVEL TO THE SOUTH OF RENO TUESDAY
  NIGHT AND WEDNESDAY MORNING SHOULD MONITOR THE LATEST FORECASTS
  AND WEATHER CONDITIONS CLOSELY FOR UPDATES.

* TEMPERATURES: TEMPERATURES WILL BE MUCH COLDER TUESDAY AND
  WEDNESDAY COMPARED TO THE RELATIVELY MILD WEATHER THE REGION HAS
  BEEN EXPERIENCING. HIGHS IN THE 60S AND 70S WILL BE REPLACED
  WITH MOSTLY 40S TUESDAY THROUGH THURSDAY. SUB-FREEZING
  TEMPERATURES ARE FORECAST TUESDAY AND WEDNESDAY NIGHTS ACROSS
  THE ENTIRE REGION. ANY REMAINING SENSITIVE OUTDOOR PLANTS SHOULD
  BE SHELTERED. YOU SHOULD ALSO CONSIDER WINTERIZING SPRINKLER
  SYSTEMS AND WRAPPING EXPOSED PIPES.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

HTTP://WEATHER.GOV/RENO

Nearby

Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.